It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


OMG, I sure wouldn't have wanted to try it with 500mg twice a day right off! I'm taking an OTC sustained-release niacin. The company that makes it recommended starting out with only 250 mg and taking it with meals, then building up from there. Doing it that way, I had only minor flushing the first week, and none thereafter. I am now taking 750 mg, in a divided dose, 250mg 3x daily with meals. I know most people on Niaspan seem to take it at bedtime. That would never work for me, as I am a very light sleeper, and having "night sweats" from the niacin would wake me up for sure. The meals buffer the flush effect, and at least it is in the daytime. Maybe now that I've been taking it for a year, I could handle it, but I doubt that I could have at first.

I've had good results with my niacin. My TC went from 247 to 190, before I did my little egg experiment where I was eating two eggs a day. Then, of course, it went back up again. But HDL went up with the LDL, so I'm not going to get too worried about it.
[QUOTE=JJ]It also says to start at about 500 mgs. at night after a small fatty snack, and if your dr. wants to increase your dose, it still should be taken ONLY once a day, at bedtime. [/QUOTE]I'd be curious to know WHY it should be taken only once a day at bedtime. Sounds like a good way to get big-time night sweats to me. If there really is a reason for it, then I'd say that's a good reason to take an OTC product that can be taken with meals instead. (The fact that my Enduracin is costing me less than five dollars a month is another one for me!)

BTW, if you decide to consider an OTC sustained-release product instead, some are safer than others with regard to liver toxicity. There is information about the clinical studies done at Harvard and U of Minn of the Endurance Products website, so I felt fairly comfortable with their version. There may be other sustained-release products out there as good, but I'd like to see their research on it before I considered a switch.
[QUOTE=Uff-Da!]I'd be curious to know WHY it should be taken only once a day at bedtime. Sounds like a good way to get big-time night sweats to me. If there really is a reason for it, then I'd say that's a good reason to take an OTC product that can be taken with meals instead. (The fact that my Enduracin is costing me less than five dollars a month is another one for me!)

BTW, if you decide to consider an OTC sustained-release product instead, some are safer than others with regard to liver toxicity. There is information about the clinical studies done at Harvard and U of Minn of the Endurance Products website, so I felt fairly comfortable with their version. There may be other sustained-release products out there as good, but I'd like to see their research on it before I considered a switch.[/QUOTE]

I just took this tonight and I am as red as a lobster!! :eek: My husband says it will go away but my whole body is red and tingly. I don't think I'm going to like this. :nono:
[QUOTE=Uff-Da!]I'd be curious to know WHY it should be taken only once a day at bedtime. Sounds like a good way to get big-time night sweats to me. If there really is a reason for it, then I'd say that's a good reason to take an OTC product that can be taken with meals instead. (The fact that my Enduracin is costing me less than five dollars a month is another one for me!)

BTW, if you decide to consider an OTC sustained-release product instead, some are safer than others with regard to liver toxicity. There is information about the clinical studies done at Harvard and U of Minn of the Endurance Products website, so I felt fairly comfortable with their version. There may be other sustained-release products out there as good, but I'd like to see their research on it before I considered a switch.[/QUOTE]

Maybe they figure it won't bother U at nite??? I have NO idea, as my hubby never took it. He said he had his fill of statins and side effects and was in no mood for anything else to aggravate him.

I tried the stinking 100 mgs. and look what happened to me. I was really annoyed, as I figured that amount shouldn't have any affect. Oh well, guess I have a really weird system.... :confused: Stayed on it for over a week, but it never got any better, then I stopped it for a week and tried going back, and it just did the same thing, I itched like a fool for hrs. Somedays I just QUIT!!





All times are GMT -7. The time now is 10:17 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!